Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
152 Doctors are Online

Fainting episodes, high heart rate, bloated stomach, low energy levels. What could be wrong?

User rating for this question
Very Good
Answered by
Practicing since : 2001
Answered : 11722 Questions
I am 25 years old.I fainted in the shower two days ago,my heartbeat became very high and I fainted.I was having bloated stomach,passing of too much wind since three days.My hand and feet get very cold in the evening,energy level drops and heart sinks,whereas I take my vitamins and my diet is sufficiently good.
Posted Thu, 28 Jun 2012 in General Health
Answered by Dr. Rakhi Tayal 2 hours later
Thanks for posting your query.
Usually this phenomenon is called Orthostatic hypotension. It is where the blood pressure drops when one stands up due to less receptive nervous system. It can occur because of drugs, Diabetes, and other causes of autonomic disturbances.

In such cases you need to sit up slowly. Move your feet like how you push against a gas pedal around 4-5 times. This helps send blood up to the heart. Also stand up after 2-3 minutes, very slowly. If you do feel dizzy, go back to sitting down.

You also need to keep well hydrated. Low blood pressure can occur by less water in the body.

If you experience any chest pain, shortness of breath, limb weakness or this episode is repetitive it needs medical attention immediately.

Eat healthy. Exercise daily.

Having bloating and indigestion is not likely to be associated with fainting. Avoid taking a too hot shower. It can cause venous pooling of blood in your legs.
Hope this answers your query. I will be glad to answer the follow up queries that you have.
Please accept my answer in case you do not have further queries.
Wishing you good health.
Dr. Rakhi Tayal.
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Topics

The user accepted the expert's answer

Ask a Doctor Now

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor